Alert archive / Utah / Wind Advisories in 2013

Wind Advisory 17, NWS Salt Lake City, UT

October 3, 2013

NWS Salt Lake City, UT issued this wind advisory at Oct 3, 2013, 9:21 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2013, 9:21 PM MDT (03:21 UTC)
Expired
Oct 4, 2013, 4:16 AM MDT
In force
7 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WWUS75 KSLC 040321
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
921 PM MDT THU OCT 3 2013

UTZ019-518-041130-
/O.NEW.KSLC.WI.Y.0017.131004T0321Z-131004T1500Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH...
BRYCE CANYON
921 PM MDT THU OCT 3 2013

...WIND ADVISORY IN EFFECT UNTIL 9 AM MDT FRIDAY FOR THE CANYONS
OF WASHINGTON COUNTY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY FOR THE CANYONS OF WASHINGTON COUNTY...WHICH IS IN
EFFECT UNTIL 9 AM MDT FRIDAY. 

* AFFECTED AREA: THE CANYONS OF WASHINGTON COUNTY.

* WINDS: NORTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* TIMING: STRONG NORTH WINDS WILL CONTINUE THROUGH LATE TONIGHT
  BEFORE DECREASING EARLY FRIDAY MORNING.

* IMPACTS: STRONG WINDS WILL CREATE TRAVEL DIFFICULTIES ALONG AREA
  ROADWAYS. WIND-SENSITIVE OPERATIONS WILL BE AFFECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
1 follow-up statement
572 
WWUS75 KSLC 041016
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
416 AM MDT FRI OCT 4 2013

UTZ019-518-041130-
/O.CAN.KSLC.WI.Y.0017.000000T0000Z-131004T1500Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH...
BRYCE CANYON
416 AM MDT FRI OCT 4 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR THE CANYONS OF WASHINGTON COUNTY. LOCALLY WINDY
CONDITIONS WILL STILL OCCUR IN THESE AREAS TODAY INTO THIS
EVENING BUT SPEEDS WILL REMAIN BELOW ADVISORY LEVELS.

$$

UTZ012-013-015-042230-
/O.NEW.KSLC.HZ.A.0004.131005T0500Z-131005T1500Z/
CASTLE COUNTRY-SAN RAFAEL SWELL-WEST CENTRAL UTAH-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY...
GREEN RIVER...HANKSVILLE...DELTA...FILLMORE
416 AM MDT FRI OCT 4 2013

...HARD FREEZE WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD
FREEZE WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY MORNING. 

* AFFECTED AREA: CASTLE COUNTRY INCLUDING PRICE AND EMERY...THE
  SAN RAFAEL SWELL INCLUDING HANKSVILLE AND GREEN RIVER AND WEST
  CENTRAL UTAH INCLUDING DELTA AND FILLMORE. 

* TEMPERATURES: READINGS WILL LIKELY FALL INTO THE MID TO UPPER
  20S AT MOST LOCATIONS INSIDE THE WATCH AREAS BY MIDNIGHT AND
  REMAIN AT THESE LEVELS PAST SUNRISE SATURDAY.

* IMPACTS: TEMPERATURE SENSITIVE AGRICULTURAL OPERATIONS WILL BE
  AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 3, 4:02 PM MDT, 5 hours 19 minutes earlier.

Area forecast discussion, Oct 3, 4:02 PM MDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
402 PM MDT THU OCT 3 2013

.SYNOPSIS...A COLD PACIFIC STORM SYSTEM WILL TRACK ACROSS THE
EASTERN GREAT BASIN THROUGH TOMORROW. HIGH PRESSURE WILL BRING A
WARMING TREND FOR THE WEEKEND.

&&

.DISCUSSION...COLD FRONT IS NEAR A KDRA-KGJT LINE THIS AFTERNOON
WITH A BAND OF SHOWERS ALONG IT...STRONGEST EAST OF THE FORECAST
AREA. INSTABILITY SHOWERS HAVE ALSO DEVELOPED OVER NORTHERN UTAH
AS THE CENTER OF THE MAIN TROUGH MOVES THROUGH THE STATE. THIS
TROUGH WILL IMPACT THE AREA THROUGH TOMORROW MORNING BEFORE
SHOWERS TAPER OFF DURING THE AFTERNOON AND EVENING.

700 MB TEMPS ARE PROGGED TO DROP TO -8C TO -9C OVER NORTHERN UTAH
WITH GSL TEMPERATURES REMAINING QUITE WARM. WINDS ALOFT ALSO LOOK
FAVORABLE FOR A LAKE BAND LATE THIS EVENING AND
OVERNIGHT...BEGINNING SOUTHEAST OF THE LAKE BUT MOVING TO DIRECTLY
SOUTH OF THE LAKE. LAKE ENHANCEMENT IS ALSO POSSIBLE FOR UTAH LAKE
AND BEAR LAKE DURING THIS TIME. 700 MB TEMPS WOULD SUPPORT SNOW OR
A MIX OR RAIN AND SNOW DOWN TO VALLEY FLOORS...THOUGH WARM GROUND
TEMPERATURES WOULD RESULT IN LITTLE OR NO ACCUMULATION UNLESS
RATES GET VERY HEAVY WITH A LAKE BAND.

COLD POOL INSTABILITY WILL KEEP SHOWERS GOING OVER THE HIGHER
TERRAIN INTO FRIDAY AFTERNOON BEFORE HIGH PRESSURE STARTS TO MOVE
IN...ALLOWING LINGERING SHOWERS TO DISSIPATE. MIN TEMPS ARE
EXPECTED TO BE QUITE UNSEASONABLY COOL SATURDAY MORNING WITH
CLEARING SKIES...WITH MOUNTAIN VALLEYS AND SOME VALLEYS SEEING
HARD FREEZE CONDITIONS.

ALL MODELS INDICATE A RAPID WARMING AND DRYING TREND FOR THE
WEEKEND INTO THE EARLY PART OF NEXT WEEK AS HIGH PRESSURE BUILDS.
EC/GFS INDICATE ANOTHER PACIFIC STORM IMPACTING THE REGION DURING
THE EXTENDED. THIS STORM MOVES IN EARLIER IN THE EC...WITH COOLER
AND MORE MOIST AIR MOVING IN TUESDAY NIGHT/WEDNESDAY MORNING WITH
THE SYSTEM LINGERING THROUGH THURSDAY. IN THE 12Z GFS THIS STORM
DOES NOT ARRIVE UNTIL WEDNESDAY NIGHT/THURSDAY MORNING...AND IT
TAKES A MORE SOUTHERLY TRACK. REGARDLESS...WITH GLOBAL MODELS
PREDICTING UNSETTLED WEATHER DURING THIS TIME...HAVE GONE WITH
ABOVE CLIMO POPS FOR DAY 7.

&&

.AVIATION...NORTHWEST WINDS WILL CONTINUE AT THE SLC TERMINAL
THROUGHOUT THE NIGHT. RAIN SHOWERS WILL CONTINUE TO MOVE ACROSS
NORTHERN UTAH FOR MUCH OF THE EVENING. THESE SHOWERS MAY MIX WITH OR
EVEN CHANGE TO SNOW AT TIMES LATER THIS EVENING. MVFR TO IFR
CONDITIONS CAN BE EXPECTED NEAR ANY SHOWERS.

AFTER SUNSET...THE POTENTIAL EXISTS FOR A LAKE EFFECT SNOW BAND TO
DEVELOP. THERE IS A 40 PERCENT CHANCE THIS BAND WILL IMPACT THE
TERMINAL OVERNIGHT...BRINGING THE POTENTIAL FOR A PERIOD OF MODERATE
SNOW TO THE AIRPORT. A BRIEF SLUSHY ACCUMULATION OF SNOW IS POSSIBLE
ON UNTREATED SURFACES IN THE HEAVIEST SHOWERS. IF THE LAKE BAND DOES
IMPACT THE AIRPORT...EXPECT IFR CONDITIONS IN THE HEAVIER SNOW BANDS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...TRAPHAGAN
AVIATION...KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 3, 4:06 PM MDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
406 PM MDT THU OCT 3 2013

UTZ001>016-019>021-517-518-WYZ021-042215-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
406 PM MDT THU OCT 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

A STORM SYSTEM WILL IMPACT THE OUTLOOK AREA THROUGH TOMORROW. THIS
SYSTEM WILL BRING MUCH COLDER TEMPERATURES INTO THE AREA ALONG
WITH SCATTERED TO NUMEROUS SHOWERS ACROSS THE NORTHERN AND CENTRAL
MOUNTAINS AND VALLEYS.

SNOW IN THE NORTHERN AND CENTRAL MOUNTAINS WILL BRING SOME
ACCUMULATION THROUGH TOMORROW AFTERNOON. SNOW LEVELS WILL DROP
RAPIDLY THIS EVENING AND OVERNIGHT...WITH SNOW POSSIBLE TO THE
VALLEY FLOORS OF NORTHERN UTAH.

LAKE EFFECT SNOW SQUALLS ARE POSSIBLE TONIGHT SOUTH AND EAST OF
THE GREAT SALT LAKE. THIS MAY BRING ACCUMULATING SNOW TO SOME
VALLEY LOCATIONS IN THIS AREA...BUT LITTLE IF ANY VALLEY
ACCUMULATION IS EXPECTED OUTSIDE OF THE LAKE BANDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LAKE EFFECT SNOW COULD CONTINUE FRIDAY MORNING MAINLY TO THE
SOUTH OF THE GREAT SALT LAKE AND SNOW SHOWERS WILL PERSIST OVER
THE NORTHERN OUTLOOK AREA INTO THE AFTERNOON...PRIMARILY OVER THE
HIGHER TERRAIN.

SNOW SHOWERS WILL END RAPIDLY BY FRIDAY EVENING AND SKIES WILL
CLEAR BRINGING A THREAT OF A HARD FREEZE TO THE VALLEYS ACROSS
MUCH OF THE OUTLOOK AREA SATURDAY MORNING.

WARMER AND DRIER WEATHER WILL RETURN TO THE AREA OVER THE WEEKEND
LASTING INTO THE FIRST PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 4:16 AM MDTHard Freeze WatchSLC10 hr
Oct 4, 2:40 PM MDTHard Freeze WarningSLC18 hr

Nearby

Wind Advisories in Utah, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.